Alert archive / California / Wind Advisories in 2007

Wind Advisory 10, NWS San Diego, CA

February 25, 2007Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Feb 25, 2007, 7:30 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 25, 2007, 10:00 AM PST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2007, 7:30 AM PST (15:30 UTC)
In effect from
Feb 25, 2007, 10:00 AM PST
Expired
Feb 26, 2007, 6:05 PM PST
In force
32 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 3.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2007-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2007-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 251530
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
730 AM PST SUN FEB 25 2007

...DEEPENING SURFACE LOW PRESSURE OVER NEVADA WILL COMBINE WITH
INCREASING WINDS ALOFT TO PRODUCE STRONG AND GUSTY WESTERLY WINDS
OVER THE HIGHER TERRAIN IN THE MOUNTAINS AND ADJACENT DESERTS
TODAY THROUGH WEDNESDAY. WINDS WILL INCREASE RAPIDLY TODAY...AND
REMAIN STRONG THROUGH WEDNESDAY. A HIGH WIND WATCH MAY BE NEEDED
FOR TUESDAY AS A STRONGER JET STREAM ADVANCES OVER THE AREA FROM
THE NORTHWEST...

CAZ055-060-252330-
/O.NEW.KSGX.WI.Y.0010.070225T1800Z-070301T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
730 AM PST SUN FEB 25 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST WEDNESDAY. 

AREAS OF WEST WINDS INCREASING TO 30 TO 40 MPH WITH LOCAL GUSTS TO
NEAR 55 MPH THIS AFTERNOON. THE WINDS MAY DECREASE SLIGHTLY
OVERNIGHT...BUT WILL STRENGTHEN AGAIN ON MONDAY AND CONTINUE
THROUGH WEDNESDAY.

DESERT AREAS MAY EXPERIENCE PERIODS OF REDUCED VISIBILITY IN BLOWING
SAND WHERE VERY STRONG GUSTS ASSOCIATED WITH MOUNTAIN WAVES
SURFACE AT TIMES DOWNWIND OF THE HIGHER PEAKS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ056-061-252330-
/O.NEW.KSGX.WI.Y.0010.070225T1800Z-070301T0600Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
730 AM PST SUN FEB 25 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST WEDNESDAY. 

WEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH
THIS AFTERNOON. WINDS WILL BE STRONGEST OVER THE HIGHER TERRAIN
AND THROUGH THE BANNING PASS...INCLUDING MAINLY NORTHERN PORTIONS
OF THE COACHELLA VALLEY. THE WINDS MAY DECREASE SLIGHTLY OVERNIGHT...
BUT WILL STRENGTHEN AGAIN ON MONDAY AND CONTINUE THROUGH
WEDNESDAY.

DESERT AREAS MAY EXPERIENCE PERIODS OF REDUCED VISIBILITY IN BLOWING
SAND WHERE VERY STRONG GUSTS ASSOCIATED WITH MOUNTAIN WAVES
SURFACE AT TIMES DOWNWIND OF THE HIGHER PEAKS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ058-062-252330-
/O.NEW.KSGX.WI.Y.0010.070225T1800Z-070301T0600Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
730 AM PST SUN FEB 25 2007

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
PST WEDNESDAY. 

WEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH
THIS AFTERNOON. WINDS WILL BE STRONGEST OVER THE HIGHER TERRAIN.
THE WINDS MAY DECREASE SLIGHTLY OVERNIGHT...BUT WILL STRENGTHEN
AGAIN ON MONDAY AND CONTINUE THROUGH WEDNESDAY.

DESERT AREAS MAY EXPERIENCE PERIODS OF REDUCED VISIBILITY IN BLOWING
SAND WHERE VERY STRONG GUSTS ASSOCIATED WITH MOUNTAIN WAVES
SURFACE AT TIMES DOWNWIND OF THE HIGHER PEAKS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JAD
4 follow-up statements
000 
WWUS76 KSGX 260315
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
715 PM PST SUN FEB 25 2007

...DEEPENING SURFACE LOW PRESSURE OVER NEVADA WILL COMBINE WITH
INCREASING WINDS ALOFT TO PRODUCE STRONG AND GUSTY WESTERLY WINDS
OVER THE HIGHER TERRAIN IN THE MOUNTAINS AND ADJACENT DESERTS
TODAY THROUGH WEDNESDAY. WINDS WILL INCREASE RAPIDLY TODAY...AND
REMAIN STRONG THROUGH WEDNESDAY. A HIGH WIND WATCH MAY BE NEEDED
FOR TUESDAY AS A STRONGER JET STREAM ADVANCES OVER THE AREA FROM
THE NORTHWEST...

CAZ055-060-261200-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-070301T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
715 PM PST SUN FEB 25 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY. 

AREAS OF WEST WINDS INCREASING TO 30 TO 40 MPH WITH LOCAL GUSTS
TO NEAR 55 MPH EARLY THIS EVENING. THE WINDS MAY DECREASE SLIGHTLY
OVERNIGHT...BUT WILL STRENGTHEN AGAIN ON MONDAY AND CONTINUE
THROUGH WEDNESDAY. DESERT AREAS MAY EXPERIENCE PERIODS OF REDUCED
VISIBILITY IN BLOWING SAND AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ056-061-261200-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-070301T0600Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
715 PM PST SUN FEB 25 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY. 

WEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH
THIS AFTERNOON. WINDS WILL BE STRONGEST OVER THE HIGHER TERRAIN
AND THROUGH THE BANNING PASS...INCLUDING MAINLY NORTHERN PORTIONS
OF THE COACHELLA VALLEY. THE WINDS MAY DECREASE SLIGHTLY
OVERNIGHT... BUT WILL STRENGTHEN AGAIN ON MONDAY AND CONTINUE
THROUGH WEDNESDAY. DESERT AREAS MAY EXPERIENCE PERIODS OF REDUCED
VISIBILITY IN BLOWING SAND AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ058-062-261200-
/O.CON.KSGX.WI.Y.0010.000000T0000Z-070301T0600Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
715 PM PST SUN FEB 25 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST WEDNESDAY. 

WEST WINDS INCREASING TO 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH
THIS AFTERNOON. WINDS WILL BE STRONGEST OVER THE HIGHER TERRAIN.
THE WINDS MAY DECREASE SLIGHTLY OVERNIGHT...BUT WILL STRENGTHEN
AGAIN ON MONDAY AND CONTINUE THROUGH WEDNESDAY. DESERT AREAS MAY
EXPERIENCE PERIODS OF REDUCED VISIBILITY IN BLOWING SAND AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SMALL
000 
WWUS76 KSGX 261003
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
203 AM PST MON FEB 26 2007

...A DEEPENING SURFACE LOW PRESSURE SYSTEM OVER NEVADA WILL
COMBINE WITH INCREASING WINDS ALOFT TO PRODUCE VERY STRONG GUSTY
WEST WINDS OVER THE HIGHER TERRAIN IN THE MOUNTAINS AND DESERTS
TODAY THROUGH WEDNESDAY. WINDS WILL INCREASE RAPIDLY TODAY...AND
REMAIN STRONG THROUGH WEDNESDAY. TWO JET STREAMS WILL MERGE
LATE TONIGHT THROUGH TUESDAY MORNING CAUSING VERY STRONG WINDS
ALOFT AND DOWN TO THE MOUNTAINS AND DESERTS. THE FLOW BETWEEN THE
TWO JETS WILL INCREASE AS THEY BEGIN TO MERGE THIS EVENING
PROMPTING A HIGH WIND WARNING BEGINNING THIS EVENING. WINDS WILL
BECOME STRONGEST TUESDAY MORNING.

CAZ055-060-261800-
/O.NEW.KSGX.HW.W.0005.070227T0200Z-070301T0600Z/
/O.EXT.KSGX.WI.Y.0010.000000T0000Z-070227T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
203 AM PST MON FEB 26 2007

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 PM
PST WEDNESDAY...
...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PST
WEDNESDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

AREAS OF WEST WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO NEAR 55 MPH
TODAY. THE WINDS WILL BECOME EVEN STRONGER THIS EVENING AND
CONTINUE THROUGH WEDNESDAY WITH AREAS OF WINDS 45 TO 55 MPH WITH
GUSTS TO 75 MPH. DESERT AREAS MAY EXPERIENCE PERIODS OF REDUCED
VISIBILITY IN BLOWING SAND AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ056-061-261800-
/O.NEW.KSGX.HW.W.0005.070227T0200Z-070301T0600Z/
/O.EXT.KSGX.WI.Y.0010.000000T0000Z-070227T0200Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
203 AM PST MON FEB 26 2007

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 PM
PST WEDNESDAY...
...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PST
WEDNESDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH TODAY. WINDS
WILL BE STRONGEST OVER THE HIGHER TERRAIN AND THROUGH THE BANNING
PASS...INCLUDING MAINLY NORTHERN PORTIONS OF THE COACHELLA VALLEY.
THE WINDS WILL BECOME EVEN STRONGER THIS EVENING AND CONTINUE
THROUGH WEDNESDAY WITH AREAS OF WINDS 40 TO 50 MPH WITH GUSTS TO
70 MPH. DESERT AREAS MAY EXPERIENCE PERIODS OF REDUCED VISIBILITY
IN BLOWING SAND AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ058-062-261800-
/O.NEW.KSGX.HW.W.0005.070227T0200Z-070301T0600Z/
/O.EXT.KSGX.WI.Y.0010.000000T0000Z-070227T0200Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
203 AM PST MON FEB 26 2007

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 PM
PST WEDNESDAY...
...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PST
WEDNESDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON. 

WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH TODAY. WINDS
WILL BE STRONGEST OVER THE HIGHER TERRAIN. THE WINDS WILL BECOME
EVEN STRONGER THIS EVENING AND CONTINUE THROUGH WEDNESDAY WITH
AREAS OF WINDS 40 TO 50 MPH WITH GUSTS TO 70 MPH. DESERT AREAS MAY
EXPERIENCE PERIODS OF REDUCED VISIBILITY IN BLOWING SAND AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WHITLOW
000 
WWUS76 KSGX 261757
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
957 AM PST MON FEB 26 2007

...A DEEPENING SURFACE LOW PRESSURE SYSTEM OVER NEVADA WILL
COMBINE WITH INCREASING WINDS ALOFT TO PRODUCE VERY STRONG GUSTY
WEST WINDS OVER THE HIGHER TERRAIN IN THE MOUNTAINS...AND DESERTS
TODAY THROUGH WEDNESDAY. WINDS WILL INCREASE RAPIDLY TODAY...AND
REMAIN STRONG THROUGH WEDNESDAY.

CAZ055-060-270200-
/O.CON.KSGX.HW.W.0005.070227T0200Z-070301T0600Z/
/O.CON.KSGX.WI.Y.0010.000000T0000Z-070227T0200Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
957 AM PST MON FEB 26 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
10 PM PST WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING WILL BE IN EFFECT FROM 6 PM THIS EVENING TO
10 PM PST WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM
PST THIS AFTERNOON.

AREAS OF WEST WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO NEAR 55 MPH
TODAY. THE LOCAL WINDS WILL INCREASE TONIGHT TO 45 TO 55 MPH WITH
GUSTS TO 70 MPH. DESERT AREAS MAY EXPERIENCE PERIODS OF REDUCED
VISIBILITY IN BLOWING DUST AND SAND AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ056-061-270200-
/O.CON.KSGX.HW.W.0005.070227T0200Z-070301T0600Z/
/O.CON.KSGX.WI.Y.0010.000000T0000Z-070227T0200Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
957 AM PST MON FEB 26 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
10 PM PST WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
10 PM PST WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM
PST THIS AFTERNOON. 

WEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH TODAY. WINDS
WILL BE STRONGEST OVER THE HIGHER TERRAIN AND THROUGH THE BANNING
PASS...INCLUDING MAINLY NORTHERN PORTIONS OF THE COACHELLA
VALLEY. THE WINDS WILL INCREASE TONIGHT AND CONTINUE THROUGH
WEDNESDAY WITH AREAS OF WINDS TO 40 TO 50 MPH WITH GUSTS TO 60 MPH.
DESERT AREAS MAY EXPERIENCE PERIODS OF REDUCED VISIBILITY IN
BLOWING DUST AND SAND AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ058-062-270200-
/O.CON.KSGX.HW.W.0005.070227T0200Z-070301T0600Z/
/O.CON.KSGX.WI.Y.0010.000000T0000Z-070227T0200Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
957 AM PST MON FEB 26 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
10 PM PST WEDNESDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
10 PM PST WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM
PST THIS AFTERNOON. 

WEST WINDS 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH TODAY. WINDS
WILL BE STRONGEST OVER THE HIGHER TERRAIN. THE WINDS WILL
INCREASE TONIGHT...AND CONTINUE THROUGH WEDNESDAY WITH AREAS OF
WINDS TO 40 TO 50 MPH WITH GUSTS TO 65 MPH. DESERT AREAS MAY
EXPERIENCE PERIODS OF REDUCED VISIBILITY IN BLOWING DUST AND SAND
AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WHITLOW/JAD
000 
WWUS76 KSGX 270205
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
605 PM PST MON FEB 26 2007

...A DEEPENING SURFACE LOW PRESSURE SYSTEM OVER NEVADA WILL
COMBINE WITH INCREASING WINDS ALOFT TO PRODUCE VERY STRONG GUSTY
WEST WINDS OVER THE HIGHER TERRAIN IN THE MOUNTAINS...AND DESERTS
TONIGHT THROUGH WEDNESDAY. 

CAZ058-062-271015-
/O.CAN.KSGX.WI.Y.0010.000000T0000Z-070227T0200Z/
/O.CON.KSGX.HW.W.0005.000000T0000Z-070301T0600Z/
SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS-
605 PM PST MON FEB 26 2007

...WIND ADVISORY IS CANCELLED...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY. 

WEST WINDS WILL INCREASE TONIGHT TO 40 TO 50 MPH WITH GUSTS TO 65
MPH. THE MOUNTAIN RIDGES...PASSES...AND DESERT SLOPES WILL
EXPERIENCE THE HIGHEST WINDS. THE ANZA BORREGO DESERT MAY
EXPERIENCE PERIODS OF REDUCED VISIBILITY IN BLOWING DUST AND SAND.
THESE STRONG WINDS WILL CONTINUE INTO WEDNESDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ055-060-271015-
/O.CAN.KSGX.WI.Y.0010.000000T0000Z-070227T0200Z/
/O.CON.KSGX.HW.W.0005.000000T0000Z-070301T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
605 PM PST MON FEB 26 2007

...WIND ADVISORY IS CANCELLED...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY. 

THE WEST WINDS WILL INCREASE TONIGHT TO 45 TO 55 MPH WITH GUSTS
TO 70 MPH. THE MOUNTAIN RIDGES...PASSES...AND DESERT SLOPES WILL
EXPERIENCE THE HIGHEST WINDS. APPLE VALLEY...LUCERNE VALLEY AND
JOHNSON VALLEY MAY EXPERIENCE PERIODS OF REDUCED VISIBILITY IN
BLOWING DUST AND SAND. THESE STRONG WINDS WILL CONTINUE INTO
WEDNESDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ056-061-271015-
/O.CAN.KSGX.WI.Y.0010.000000T0000Z-070227T0200Z/
/O.CON.KSGX.HW.W.0005.000000T0000Z-070301T0600Z/
RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY-
605 PM PST MON FEB 26 2007

...WIND ADVISORY IS CANCELLED...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST
WEDNESDAY. 

WEST WINDS INCREASE TONIGHT TO 40 TO 50 MPH WITH GUSTS TO 60
MPH. WINDS WILL BE STRONGEST OVER THE HIGHER TERRAIN AND THROUGH
THE BANNING PASS. THE COACHELLA VALLEY AREAS MAY EXPERIENCE
PERIODS OF REDUCED VISIBILITY IN BLOWING DUST AND SAND. THESE
STRONG WINDS WILL CONTINUE STRONG INTO WEDNESDAY NIGHT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

RB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 2:34 AM PST, 4 hours 56 minutes earlier.

Area forecast discussion, Feb 25, 2:34 AM PST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
234 AM PST SUN FEB 25 2007

.SYNOPSIS...
INCREASING ONSHORE FLOW WILL BRING COOLING...GUSTY WINDS IN THE
MOUNTAINS AND DESERTS...AND AN INCREASE IN CLOUDINESS WEST OF THE
MOUNTAINS TODAY THROUGH TUESDAY. EXPECT PATCHY DRIZZLE AT TIMES WEST
OF THE MOUNTAINS TONIGHT THROUGH MONDAY NIGHT. THE BEST CHANCE
FOR MEASURABLE LIGHT RAIN WILL BE ON TUESDAY AS A TROUGH OF LOW
PRESSURE SWINGS THROUGH THE REGION. THEN BREEZY AT TIMES AND
CONTINUED COOL THROUGH FRIDAY. SLIGHTLY WARMER BY NEXT WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

CLEAR SKIES THIS EARLY MORNING. BUT SATELLITE SHOWS A TROUGH
STARTING TO SAG DOWN FROM THE NW...WITH A LARGE SWATH OF STRATUS
BEING PULLED ALONG WITH IT. THE BROAD TROUGH WILL CAUSE 10 MB
ONSHORE SURFACE FLOW AND STRONG 50 KT WEST WINDS AT 10K FEET TO
PERSIST OVER SCALIF TONIGHT THROUGH WEDNESDAY. A WIND ADVISORY MAY
BE NEEDED FOR THE MOUNTAINS AND DESERTS DURING THIS PERIOD. THE
PERSISTENT STRONG ONSHORE FLOW WILL CAUSE A DEEP MARINE LAYER FOR
MOSTLY CLOUDY SKIES THROUGH MIDWEEK...WITH PATCHY DRIZZLE WEST OF
THE MOUNTAINS AT TIMES. A COUPLE OF WEAK SHORTWAVES IN THE CYCLONIC
564 WESTERLY FLOW WILL BRING A CHANCE FOR LIGHT PRECIP TUESDAY
INTO WEDNESDAY. A DRIER...WEAKER 564 NW FLOW EXPECTED THU-WEEKEND
FOR SLIGHTLY WARMER TEMPS AND LESS WIND AND CLOUDS. COASTAL-VALLEY
TEMPS LOW 60S TODAY-MON...MID-UPPER 50S TUE-WED...60S THU-SUN.

&&

.AVIATION...
250930Z...MOSTLY CLEAR SKIES WITH SOME HIGH CLOUDS AT TIMES TODAY.
MARINE LAYER FORECAST TO DEVELOP THIS MORNING BUT NOTHING YET. SOME
STRATUS OFFSHORE EARLY THIS MORNING. ONSHORE FLOW FORECAST TO
INCREASE SIGNIFICANTLY BY LATE MORNING AND EXPECT STRATUS WILL BEGIN
TO MOVE IN THEN OR AFTERNOON. BASES SHOULD BE AROUND 1500 FT MSL.
VFR VIS WITH LOCAL MVFR THIS AFTERNOON NEAR THE COAST. STRATUS
SHOULD COVER THE COASTAL BASIN BY 08Z. EXPECT STRATUS TO EVAPORATE
BY 17-18Z TODAY EXCEPT SOME REMAINING NEAR THE COAST. IT WILL MOVE
INLAND BY LATE AFTERNOON AND EVENING. WINDS AT 5K FT...NORTHWEST
20-25 KT...BECOMING NORTHWEST 25-35 KT AFTERNOON...THEN 20-25 KT
TONIGHT THROUGH MON MORNING...THEN WEST 10-15 KT MON AFTERNOON.
WINDS AT 10K FT...NORTHWEST 40-50 KT...THEN WEST 30-40 KT MON
MORNING THROUGH AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...MACKECHNIE
AVIATION/MARINE...WHITLOW

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Feb 25, 7:30 AM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE SAN DIEGO CA
730 AM PST SUN FEB 25 2007

CAZ042-043-048-050-055>058-060>062-PZZ750-775-261145-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
730 AM PST SUN FEB 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
CALIFORNIA

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS TODAY THROUGH
WEDNESDAY. SEE LAXNPWSGX.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WEST WINDS IN THE MOUNTAINS AND DESERTS MONDAY THROUGH
WEDNESDAY. SEE LAXNPWSGX.

CHANCE OF RAIN...MOUNTAIN SNOW AND DENSE FOG TUESDAY INTO WEDNESDAY
CREATING HAZARDOUS TRAVEL CONDITIONS IN THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

JAD

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.